What Does HIV Rash Look Like? – How to Identify an HIV Rash?


Hello.. Welcome back to HIV Pedia. Today our video topic is about: What Does
HIV Rash Look Like? If this is the first time you visit to our
channel. You can consider to subscribe, so you won’t
miss the next great videos from us. A skin rash is an area of skin that has become
swollen, inflamed, or irritated. Skin rashes can include skin bumps that look
like pimples or sores; blotchy, scaly or red skin; and itchy or burning skin. Allergens, heat, and certain medical conditions
(some more serious than others) can all cause skin reactions like these. Some skin rashes occur right away, while others
take some time to develop. Some tend to occur on the face while others
flare up on the arms, legs, or torso. Location, appearance, and color of a skin
rash are all factors in determining the right diagnosis and the right treatment. Recognizing the Symptoms of an HIV Rash #1. Check for a rash that is red, slightly raised,
and very itchy. HIV rash usually causes blotches and spots
on the skin, red for people with fair skin and dark purplish for people with dark skin. • The severity of the rash varies from patient
to patient. Some get a very severe rash that covers a
large area, while others only have a minor rash. • If the HIV rash is the result of antiviral
medications, the rash will appear as raised reddish lesions that cover your whole body. These rashes are called “drug eruptions”. #2. Note if the rash appears on your shoulders,
chest, face, upper body, and hands. This is usually where the HIV rash shows up
on your body. However, the rash tends to disappear by itself
within a few weeks. Some people mistake it for an allergic reaction
or eczema. • HIV rash is not transmittable, so there
is no risk of spreading HIV via this rash. #3. Pay attention to other symptoms that may occur
when you have HIV rash. These include: •Nausea and vomiting •Mouth sores •Fever •Diarrhea •Muscle pain •Cramps and body aches •Enlargement of your glands •Blurred or hazy vision •Loss of appetite •Joint pain #4. Be aware of the causes of HIV rash. This rash occurs due to the fall in the number
of white blood cells (WBC) in your body. HIV rash can occur at any stage of infection
but generally, you notice it two to threes weeks after you have contracted the virus. This phase is called seroconversion, which
is when the infection becomes detectable via a blood test. Some people may skip this phase and develop
HIV rash in the later stages of having the virus. •HIV rash can also be caused by an adverse
reaction to anti-HIV medicines. Drugs like Amprenavir, abacavir, and nevirapine
can cause HIV skin rashes. •During the third phrase of HIV infection,
you can develop skin rashes due to dermatitis. This type of HIV rash appears pink or reddish
and are itchy. It can last from one to three years and is
usually found on your groin, underarms, chest, face, and back areas. •You can also get HIV rashes if you have
Herpes and are HIV-positive. Getting Medical Care #1. Get an HIV test if you have a mild rash. If you have not already been tested for HIV,
your doctor should perform a blood test to check if you have the virus. If you are negative, your doctor will then
determine if your rash is from an allergic reaction to food or other factors. You may also have a skin issue like eczema. •If you are HIV positive, your doctor will
likely prescribe anti-HIV medication and treatment. •If you are already on anti-HIV medication
and the rash is mild, your doctor will tell you to continue taking the medication as the
rash should go away after one to two weeks. •To reduce the rash, especially the itching,
your doctor may prescribe an antihistamine, such as Benadryl or Atarax, or a corticosteroid-based
cream. #2. Seek immediate medical care if the rash is
severe. Your severe rash may also appear along with
other symptoms of the virus, such as fever, nausea or vomiting, muscle pain, and mouth
sores. If you haven’t already been tested for the
HIV, your doctor should perform a blood test to check if you have HIV. Based on the results of your blood test, your
doctor will then prescribe anti-HIV medication and treatment. #3. Consult a doctor if the symptoms worsen, especially
after you take your medication. You may develop hypersensitivity to certain
medications and your HIV symptoms, including your HIV rash, may get worse. Your doctor should advise you to stop taking
the medication and provide alternative medications you can take. The hypersensitivity symptoms usually disappear
in 24-48 hours.[12] There are three main classes of anti-HIV drugs that can cause skin rashes: •NRTIs •PIs •NNRTIs, such as nevirapine (Viramune) are
the most common cause of medication skin rashes. Abacavir (Ziagen) is an NRTI drug that can
cause skin rashes. PIs like amprenavir (Agenerase) and tipranavir
(Aptivus) can also cause rashes. #4. Do not take any medication that caused an
allergic reaction. If your doctor advises you to stop a certain
medicine due to hypersensitivity or an allergic reaction, do not take it again. By taking it again, you run the risk of causing
an even more severe reaction that could progress and make your condition much worse. #5. Ask your doctor about bacterial infections
that might cause a rash. People with HIV have an increased incidence
of bacterial infection due to abnormalities in immune cell function. Staphylococcus aureus (MRSA) is prevalent
among those who are HIV-positive, which may lead to impetigo, inflamed hair follicles,
boils, cellulitis, abscesses, and ulcerations.[16] If you have HIV, you may want your doctor
to test for MRSA.

Leave a Reply

Your email address will not be published. Required fields are marked *